Alert archive / Florida / River Flood Warnings in 2023
River Flood Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Jun 4, 2023, 9:04 AM EDT for Lake County, Volusia County, Florida. It took effect at Jun 4, 2023, 8:00 PM EDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 9:04 AM EDT (13:04 UTC)
- In effect from
- Jun 4, 2023, 8:00 PM EDT
- Expired
- Jun 6, 2023, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.36 ft at Jun 5, 2023, 10:00 PM EDT.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
356
WGUS42 KMLB 041304
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
904 AM EDT Sun Jun 4 2023
...The National Weather Service in Melbourne FL has issued a Flood
Warning for the following rivers in Florida...
St Johns River Near Astor affecting Lake and Volusia Counties.
.Increasing northeast winds and high astronomical tides will allow
the Saint Johns River at Astor to continue a rise through Action
Stage today, and levels are forecast to reach Minor Flood Stage (2.3
ft) either this evening or into late tonight. River levels are then
forecast to hover around or potentially just above Minor Flood Stage
through early this week, before falling back to Action Stage by
mid-week.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC069-127-050300-
/O.NEW.KMLB.FL.W.0002.230605T0000Z-230607T0000Z/
/ASTF1.1.WT.230605T0000Z.230605T0000Z.230606T1800Z.NO/
904 AM EDT Sun Jun 4 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...From this evening to Tuesday evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Sunday the stage was 2.2 feet.
- Forecast...The river is expected to rise to a crest of 2.3
feet this evening. It will then fall below flood stage
Tuesday night.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
St Johns River
Astor 2.3 2.2 Sun 8 am 2.3 2.3 2.2 2.0 1.7
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
Weitlich4 follow-up statements
038
WGUS82 KMLB 050034
FLSMLB
Flood Statement
National Weather Service Melbourne FL
834 PM EDT Sun Jun 4 2023
...The Flood Warning continues for the following rivers in Florida...
St Johns River Near Astor affecting Lake and Volusia Counties.
.Increased northeast winds and high astronomical tides have caused
the St Johns River at Astor to reach Minor Flood Stage. River levels
are then forecast to hover around or potentially just above Minor
Flood Stage through early this week, before falling back to Action
Stage by mid-week.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Monday afternoon by 1200 PM EDT.
&&
FLC069-127-051600-
/O.CON.KMLB.FL.W.0002.000000T0000Z-230607T0000Z/
/ASTF1.1.WT.230605T0600Z.230605T0600Z.230606T1800Z.NO/
834 PM EDT Sun Jun 4 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...Until Tuesday evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Sunday the stage was 2.3 feet.
- Forecast...The river is expected to rise to a crest of around
2.3 feet. It will then fall below flood stage early Tuesday
afternoon.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
St Johns River
Astor 2.3 2.3 Sun 7 pm 2.3 2.2 2.0 1.7 1.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
CL745
WGUS82 KMLB 051334
FLSMLB
Flood Statement
National Weather Service Melbourne FL
934 AM EDT Mon Jun 5 2023
...The Flood Warning continues for the following rivers in Florida...
St Johns River Near Astor affecting Volusia and Lake Counties.
.Increased northeast winds and high astronomical tides have caused
the St Johns River at Astor to reach Minor Flood Stage. River levels
are forecast to hover around or potentially just above Minor Flood
Stage through early this week, before falling back to Action Stage
by mid-week.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC069-127-060300-
/O.CON.KMLB.FL.W.0002.000000T0000Z-230607T0000Z/
/ASTF1.1.WT.230605T1130Z.230605T1130Z.230606T1800Z.NO/
934 AM EDT Mon Jun 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...Until tomorrow evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Monday the stage was 2.3 feet.
- Forecast...The river is expected to rise to a crest of 2.3
feet this afternoon. It will then fall below flood stage
tomorrow evening.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
St Johns River
Astor 2.3 2.3 Mon 8 am 2.3 2.2 2.0 1.7 1.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
ZL412
WGUS82 KMLB 060029
FLSMLB
Flood Statement
National Weather Service Melbourne FL
829 PM EDT Mon Jun 5 2023
...The Flood Warning continues for the following rivers in Florida...
St Johns River Near Astor affecting Lake and Volusia Counties.
.Increased northeast winds and high astronomical tides have caused
the St Johns River at Astor to reach Minor Flood Stage. River levels
are forecast to hover around or potentially just above Minor Flood
Stage through much of Tuesday, before falling back to Action Stage
by Wednesday.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday afternoon by 1200 PM EDT.
&&
FLC069-127-061600-
/O.CON.KMLB.FL.W.0002.000000T0000Z-230607T0000Z/
/ASTF1.1.WT.230605T1130Z.230605T1815Z.230606T1800Z.NO/
829 PM EDT Mon Jun 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...Until tomorrow evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Monday the stage was 2.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Monday was 2.4 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon and continue falling to 1.6 feet
Saturday evening.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
St Johns River
Astor 2.3 2.3 Mon 7 pm 2.2 2.1 1.8 1.6 1.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
CL477
WGUS82 KMLB 061341
FLSMLB
Flood Statement
National Weather Service Melbourne FL
941 AM EDT Tue Jun 6 2023
...The Flood Warning continues for the following rivers in Florida...
St Johns River Near Astor affecting Lake and Volusia Counties.
.Tidal influences will allow river levels to hover around Minor
Flood Stage today. The river is forecast to fall back to Action
Stage by Wednesday.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC069-127-070000-
/O.CON.KMLB.FL.W.0002.000000T0000Z-230607T0000Z/
/ASTF1.1.WT.230605T1130Z.230606T0230Z.230606T1800Z.NO/
941 AM EDT Tue Jun 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...Until this evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Tuesday the stage was 2.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM EDT Tuesday was 2.4 feet.
- Forecast...The river is expected to fall below flood stage
into tonight and continue falling to 1.7 feet Sunday morning.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
St Johns River
Astor 2.3 2.3 Tue 8 am 2.2 2.0 1.7 1.7 1.7
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Jun 4, 4:07 AM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 4, 4:07 AM EDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
407 AM EDT Sun Jun 4 2023
...New DISCUSSION, MARINE, AVIATION, HYDROLOGY...
.DISCUSSION...
Current...Surface analysis shows ECFL now getting into the back
side of a broad area of low pressure area, encompassing a weak
low offshore the SE US seaboard and the carcass of former TD
"Arlene", just north of western Cuba. Winds are staring to back
more northerly as a result. In fact, there appears to be some
"back-door" convergent/frontogenesis going on over and offshore
the northern CWA as northerly winds increase offshore NEFL which
is generating a band of showers across this area.
Looking aloft, broad mid/upper level trough continues to extend
from the deep south and northern half of FL NE-ward along the SE
US seaboard. South of the increasing shower activity, skies have
cleared save for some scraps of low based SCU. 2AM temps were
pretty uniform, in the L70s CWA-wide.
Today...Omnipresent trough aloft remains atop north-central FL
today, but will finally begin to exit eastward into the Atlantic
tonight. Main issue is trying to determine POPs across the N-NE
CWA. While guidance shows mean PWATs dropping to 1.6" or a little
less across that area this afternoon, increasing shower activity
there is likely to linger through sunrise. Additionally, this area
will have greater forcing associated with the core of the trough
passing overhead later today. TS chances are likely to diminish
across this area by late morning rather quickly as NNE-NE winds
increase from mid-day onward. However, the prospect for showers
(moving in from the Atlantic) appears as if it will continues.
Was tempted to lower POPs in this area, but will keep likely (60)
for now as both MOS/NBM guidance supports keeping those numbers.
With deeper moisture residing to the south, numerous showers and
scattered storms a decent bet, with coastal activity shifting
inland along the Atlantic sea breeze, similar to the past several
days. Potential for local 2-4"+ rainfall amounts also continues,
with week steering flow in place. Max temps in the L80s along the
immediate coast and across Volusia County, M-U80s farther inland
/south. Mins U60s to around 70F.
The potential for beach erosion, dune breaching and minor coastal
inundation will continue during the next several evening high tide
cycles. Coastal Flood Advisory continues through early Tue morning.
Monday-Tuesday...A surface front will settle south of the peninsula
on Monday with much drier air working south across east central
Florida. Model guidance is in agreement with a significant push of
dry air, lowering PW values to 1.0"-1.2" Monday afternoon. With low-
level flow remaining northeasterly Monday and for much of Tuesday,
we will keep the dry air overhead through the early part of the
week. This means daytime rain and storm chances will remain limited,
mainly driven by the east coast sea breeze if anything does form.
PoPs were lowered again in this forecast package to reflect the
anticipation of drier air. High temperatures Monday will be lowest
along the immediate coast (low 80s), climbing slightly higher inland
and along the Treasure Coast (mid 80s). The coolest morning lows of
this forecast are expected Tuesday morning with widespread values in
the 60s to near 70 (only along the Treasure Coast). Highs Tuesday
will move closer to early June normals, reaching the mid to upper
80s.
Wednesday-Saturday...The extended forecast will be defined by a
changing weather pattern and trend toward more rain and thunderstorm
chances. Winds become west-southwesterly Wednesday and continue this
way through Friday night. This means increased warm and moist air
advection from the Gulf of Mexico traversing the Florida Peninsula.
20 to 35 PoP on Wednesday will exist as PW around 1.5" remain draped
across much of the area. As PW increase Thursday and Friday, daytime
shower and storm development will become more widespread, especially
along the sea breezes. With SW flow entrenched, there is an
expectation for a more active west coast sea breeze driving
convective activity Thursday and Friday afternoons. Forcing may be
greatest Friday afternoon and evening as an approaching mid level
trough digs south across northern Florida. Accumulated precipitation
from the 00z model suites is not overly impressive, so the going
PoPs of 40-60 percent look favorable at this juncture. Despite some
drier air revisiting the area Saturday and Sunday, daily rain
chances of 20-40 percent are plausible.
Afternoon highs will run near normal June values, around the 90
degree mark for most locations, with the exception of the immediate
coast and areas that receive midday or afternoon rainfall. Expect
more warm and muggy mornings with temperatures starting each day in
the upper 60s to low 70s.
&&
.MARINE...
Issued at 405 AM EDT Sun Jun 4 2023
Today-tonight...Lowering pressures lower N-NE of the Bahamas will
tighten the local pressure gradient over the local Atlantic later
today-tonight. Model guidance has come into better agreement with
the areal extent of these freshening NNE-NE winds, which will be
strongest from Cape Canaveral northward, increasing to near 20kt
with seas building to 6-8ft by sunrise. SCA will go into effect
for the Volusia waters at 11 PM, extending south into the outer
Brevard waters by 5 AM.
Monday-Thursday...Fresh NNE winds on Monday will gradually slacken
into Tuesday, veering to the S and SW mid to late week. Poor to
hazardous boating conditions will continue through at least Monday
night before seas decrease on Tuesday. Seas Monday will range from 3-
7 ft nearshore to 7-11 ft offshore, with the highest seas in the
offshore waters north of Sebastian Inlet. As a result, a Small Craft
Advisory will be in effect through at least Monday evening for all
local Atlantic waters. Seas decrease to generally 3-5 ft Tuesday
evening and remain 2-4 ft thru late week.
Rain chances will decrease through mid week as drier air moves over
the local waters. However, any isolated lightning storm may produce
isolated instances of briefly higher seas.
&&
.AVIATION...
(06Z TAFS)
Issued at 405 AM EDT Sun Jun 4 2023
Developing WNW-ESE oriented shower band necessitated AMD at DAB to
add MVFR CIGs/TEMPO SHRA through sunrise. Expect we'll need some
additional AMDs to add VCSH for LEE-SFB, possibly as far south as
TIX toward 12Z if the band holds together. Otherwise, another
fairly active day is on tap with numerous showers/scattered TS
develop near the coast by mid day, and spreading inland during
afternoon. Impacts similar to the past several days, with MVFR
CIGs/IFR VSBYs in precip, with potential stronger wind gusts
(~30kt) beneath precip cores.
&&
.HYDROLOGY...
Issued at 405 AM EDT Sun Jun 4 2023
The Saint Johns River at Astor (ASTF1) remains in Action Stage as
it continues to hove between 2.1 and 2.2ft. The river is forecast
to stay at or near that level through mid week, before falling
below Action Stage Wednesday night or Thursday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 71 81 68 / 70 40 30 10
MCO 86 71 84 67 / 80 30 30 10
MLB 84 71 83 71 / 70 40 30 20
VRB 86 70 85 70 / 70 40 30 20
LEE 86 69 85 66 / 80 30 20 10
SFB 85 70 84 67 / 70 30 30 10
ORL 86 71 85 69 / 70 30 30 10
FPR 84 70 84 70 / 70 40 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 AM EDT Tuesday for FLZ141-154-159-
164-347-447-647-747.
AM...Small Craft Advisory from 11 PM this evening to 8 AM EDT Monday
for AMZ550-570.
Small Craft Advisory from 5 AM to 8 AM EDT Monday for AMZ572.
&&
SHORT TERM...Cristaldi
LONG TERM....Schaper
AVIATION...CristaldiHazardous weather outlook, Jun 4, 5:30 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 530 AM EDT Sun Jun 4 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-042130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 530 AM EDT Sun Jun 4 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are forecast again today across east central Florida, with the best chance for lightning south and inland from Volusia County from mid early afternoon through sunset. Today's storms will move slowly toward the east and southeast, and a few stronger storms could produce wind gusts of 40 to 50 mph and small hail, with frequent lightning and torrential downpours likely. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Because of the slow storm motion again today, very heavy rainfall totals of 1 to 3 inches are possible in some locations, and could reach 4 inches in a few spots. Localized flooding of roads, urban and poorly drained, low lying areas may occur again today. Never attempt to drive across a water covered roadway as the depth may be to great for your vehicle to get across safely. Turn around, don't drown. .MARINE THUNDERSTORM GUST IMPACT... Storms may also produce wind gusts up to 35 knots over the local Atlantic waters, Intracoastal Waterway, and on inland lakes. .COASTAL FLOOD IMPACT... The combination of high astronomical tides and increasing north- northeast winds is expected to produce beach erosion and possibly some breaching of dunes and inundation along the central Florida Atlantic coast around the time of tonight's high tide, which will occur around 830 PM. Volusia County beaches damaged by Hurricanes Ian and Nicole last fall remain especially vulnerable to coastal flooding and beach erosion. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches today. If heading to the beaches, check with local beach patrol for additional information about ocean hazards. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .WIND AND SEA IMPACT... North-northeast winds will increase to between 15 and 20 knots late tonight north of Cape Canaveral, causing seas to build to between 6 and 8 feet through sunrise. A Small Craft Advisory will go into effect for the Volusia County waters just before midnight and for the waters beyond 20 miles offshore Brevard County late tonight. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain in Action Stage this weekend through mid week. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Boating and beach conditions will become very hazardous on Monday! Increasing northeast winds and a building swell will spread across all of the local central Florida Atlantic waters. Seas will build to between 6 and 8 feet near shore and 8 to 10 feet well offshore. Breaking waves will build to between 4 and 6 feet in the surf zone with a High Risk of Dangerous Rip Currents. Persons will want to stay out of the ocean on Monday. The threat of beach erosion, dune breaching and minor coastal flooding will continue around the time of the high tide late Monday evening. Seas, surf, and tides will all diminish through mid week. Coverage of lightning storms is forecast to decrease through mid week, then increase again through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Please continue to report any rainfall amounts of 2 inches or more to the National Weather Service in Melbourne. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:04 AM EDT | Small Craft Advisory | MLB | 48 hr | |
| Jun 4, 12:48 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 57 min |
Nearby
River Flood Warnings in Florida, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.